MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV VALVE; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV VALVE; HYDROCEPHALUS MANAGEMENT
Model Number FV410T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: a deformation of the outer housing of the progav valve was observed through the visual inspection.The progav valve housing was subsequently measured and confirmed the presence of a deformation.The housing deformation measured at -0.0365 mm, outside the tolerance of 0 ¿ 0.02 mm.Permeability test: a permeability test has shown that the valve is permeable.Adjustment test: the progav was tested and is not adjustable throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function is operational, however the braking force cannot be measured due to the non-adjustability of the valve.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The results show that the valve operates within the accepted tolerance in the horizontal position.Result : first, we performed a visual inspection of the progav.A deformation of the outer housing of the progav valve was observed through the visual inspection.This deformation was confirmed through a measurement of the plan parallelism.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The valve was not adjustable.Furthermore, while the brake functionality was present, the braking force was unable to be measured due to the non- adjustability of the valve.All other specifications were met.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).Based on our investigation, we confirm that the was non-adjustable, but an increased flow of liquid could not be detected at the time of investigation.This is likely due to the deposits observed inside the valve.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.The cause of the deformation of the progav valve could not be determined through our investigation.Significant outside pressure, for example by too much force from the progav adjustment tool or by a fall or impact to the head of the patient, can compromise the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav (part # fv410t) was implanted during a procedure performed on (b)(6) 2012.According to the complainant, the shunt system was believed to be operating in under-drainage and was difficult to adjust.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6) height: 180 centimeters (cm) weight: (b)(6) gender: male same event: #medwatch: 3004721439-2021-00220.

Brand Name
PROGAV VALVE
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12289256
Report Number3004721439-2021-00219
Device Sequence Number14412923
Product Code JXG
UDI-Device Identifier04041906132071
UDI-Public4041906132071
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2016
Device Model NumberFV410T
Device Catalogue NumberFV410T
Device Lot Number20015420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2021
Initial Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR
Patient Weight100